Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Jul 19, 2021, 3:30 PM CDT for Craighead County, Greene County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 3:30 PM CDT (20:30 UTC)
- Expired
- Jul 19, 2021, 4:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Memphis, TN
Counties Craighead County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 98 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
676 WWUS84 KMEG 192030 SPSMEG Special Weather Statement National Weather Service Memphis TN 330 PM CDT Mon Jul 19 2021 ARZ018-026-192100- Greene AR-Craighead AR- 330 PM CDT Mon Jul 19 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT FOR... Southwestern Greene County in eastern Arkansas... North central Craighead County in eastern Arkansas... At 329 PM CDT...a strong thunderstorm producing heavy rain and winds at least 40 mph was located over Paragould, moving southwest at 15 mph. Very heavy rain along with frequent cloud to ground lightning are also possible with this thunderstorm. People in southwestern Greene and north central Craighead Counties should monitor this storm closely. LAT...LON 3615 9050 3601 9037 3581 9062 3603 9081 TIME...MOT...LOC 2029Z 054DEG 13KT 3605 9051 $$ WOODALL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:45 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 19, 2:45 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Memphis TN 245 PM CDT Mon Jul 19 2021 .DISCUSSION... Upper level circulation spinning across the Mid-South helping to touch off showers and thunderstorms. Over the next day or so this circulation should weaken and retrograde to the southwest. The main threat with these thunderstorms is localized heavy rainfall with a marginal risk for excessive rain posted by WPC for our area. Do not believe a flash flood watch is warranted at this time as coverage is expected to remain fairly random and heavy rainfall isolated in nature. Additionally, with an abundance of low level moisture some patchy fog may develop later tonight. As the circulation moves to our southwest, diurnal convection will diminish in coverage, but remain a threat for most of the area into the weekend. Temperatures will gradually inch back to near normal by the end of the week Toward the weekend the strong upper level high over the Mountain West slowly moves east, thus resulting in more normal July heat and humidity. The threat for diurnal storms will continue as well as the dog days of summer are upon us. Belles && .AVIATION... 18Z TAFS Low clouds with showers and thunderstorms will continue to scattered across the area this afternoon into early evening as a weak front sinks slowly south. The weak northeast surface flow does not bring appreciably drier air at the surface, thus fog is possible at MKL later tonight/early Tuesday. Looks like at least scattered to broken low clouds (015-020) will linger tonight into Tuesday morning as surface flow remains light with plenty of low level moisture. JEB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 19, 3:25 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 325 PM CDT Mon Jul 19 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-201015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 325 PM CDT Mon Jul 19 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is a Marginal Risk for flash flooding today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a Marginal Risk for flash flooding Tuesday and Wednesday over mainly northeast Mississippi. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Jul 19, 3:30 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 330 PM CDT Mon Jul 19 2021 ARZ018-026-192100- Greene AR-Craighead AR- 330 PM CDT Mon Jul 19 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 400 PM CDT FOR... Southwestern Greene County in eastern Arkansas... North central Craighead County in eastern Arkansas... At 329 PM CDT...a strong thunderstorm producing heavy rain and winds at least 40 mph was located over Paragould, moving southwest at 15 mph. Very heavy rain along with frequent cloud to ground lightning are also possible with this thunderstorm. People in southwestern Greene and north central Craighead Counties should monitor this storm closely. LAT...LON 3615 9050 3601 9037 3581 9062 3603 9081 TIME...MOT...LOC 2029Z 054DEG 13KT 3605 9051 WOODALL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:00 PM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc | 3 hr |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.